Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Infant. Sleepy, fever and vomiting after taking Aclav for infection. Remedy? - Online Doctor Chats

Date : 28-May-2013
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:I am Dr. XXXXXX here
User:My son is 9 months old
User:he had a infection on his tumb
User:got the infection removed by the doctor today
User:and he prescribed, ACLAV AND IBUGESIC PLUS
User:three times a day 2.5 ml
User:gave him afternoon and now
User:after giving the syp in the afternoon he is very very sleepy and has fever
User:he is vomiting
User:just now he vomoited
Doctor:Did he vomit after syrup?
User:is the drug safe for him ?
Doctor:Ibugesic plus will take care of the fever
Doctor:ACLAV is a common drug given after any draining procedure
User:we are very worried of the drug
Doctor:Vomiting is not a reaction to the drug
User:and vomiting
User:oh okay
Doctor:it might be because of the taste
Doctor:The reaction of the drug comes with swelling of lips, face, blothy rash
User:so you mean drug is safe
Doctor:so if you observe anything like you should report immediately
User:what we should do for the vomiting ?
Doctor:and stop the drug
Doctor:So observe him for an hour after the dose
Doctor:to test the sensitivity
User:we dont see any swelling of lips, face, blothy rash
User:he is very drowsy and vomiting
User:i mean any thing if we give him to drink or to eat he is vomiting
User:vomiting is there since yesterday
Doctor:Ok it might be because of the sepsis
User:it's much more today
Doctor:it should subside with the antibiotic ACLAV
Doctor:If he is not taking antibiotic it is better to give via injection
Doctor:so call your doctor about this
Doctor:If the oral syrup is not useful to control the infection
Doctor:it should be given via veins
Doctor:Moreover the syrup would be around 1.5 ml
User:we have give him ACLAV in the afternoon and just now
Doctor:to 3 ml
Doctor:so if he vomits it out , it does not help to clear the inf
User:right ...
Doctor:Try one more dose
Doctor:if not take him to the hospital for an injection
User:okay make sense
User:i was worried on the drug so just trying to make sure that it's safe for my son for his age
Doctor:It is a general antibiotic
User:and also vomiting
Doctor:vomiting concerns me
User:yeah ... anything cab be done for that
User:or should i call my DR
User:cab = can
Doctor:If you call your doctor he can tell you the name of the injection
Doctor:for vomiting
Doctor:which you can get it at a local hospital
Doctor:Also ask him if he wants to start injectible antibiotic for two days before oral dose
User:so you are saying i should not ignore the vomiting, right ?
Doctor:Vomiting indicates ongoing sepsis
Doctor:Do not worry it is not life threatening if early treatment is given
Doctor:so act on it early
User:okay, calling my DR now
Doctor:Did you follow?
User:yes i guess :(
Doctor:Is there anything else I can help you?
User:nothing as of now, will come back after calling my DR
Doctor:Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor